zbMATH — the first resource for mathematics

Dynamic behaviors of the periodic predator-prey model with modified Leslie-Gower Holling-type II schemes and impulsive effect. (English) Zbl 1142.34031
The authors investigate a T-periodic predator-prey model with modified Leslie-Gower and Holling-type II terms which, moreover, is governed by periodically placed impulses. They first derive results on existence and uniquness of a positive periodic solution for one of the two species if the second one vanishes. Then, using Floquet theory for linear periodic impulsive equations, the authors establish local stability conditions for the above-mentioned solutions, and finally, applying the bifurcation theorem of Rabinowitz to these solutions, they prove a result on the existence of a strictly positive periodic solution for both species. An example concludes the paper.

34C60 Qualitative investigation and simulation of ordinary differential equation models
92D25 Population dynamics (general)
34A37 Ordinary differential equations with impulses
34C23 Bifurcation theory for ordinary differential equations
34C25 Periodic solutions to ordinary differential equations
Full Text: DOI
[1] Amine, Z.; Ortega, R., A periodic prey – predator system, J. math. anal. appl., 185, 477-489, (1994) · Zbl 0808.34043
[2] Aziz-Alaoui, M.A., Study of a leslie – gower-type tritrophic population, Chaos solitons fractals, 14, 1275-1293, (2002) · Zbl 1031.92027
[3] Aziz-Alaoui, M.A.; Daher Okiye, M., Boundedness and global stability for a predator – prey model with modified leslie – gower and Holling-type II schemes, Appl. math. lett., 16, 1069-1075, (2003) · Zbl 1063.34044
[4] Bainov, D.D.; Simeonov, P.S., Impulsive differential equations: periodic solutions and applications, (1993), Longman Scientific and Technical New York · Zbl 0815.34001
[5] D’Onofrio, A., Pulse vaccination strategy in the SIR epidemic model: global asymptotic stable eradication in presence of vaccine failures, Math. comput. modell., 36, 473-489, (2002) · Zbl 1025.92011
[6] Funasaki, E.; Kot, M., Invasion and chaos in a periodically pulsed mass-action chemostat, Theor. popul. biol., 44, 203-424, (1993) · Zbl 0782.92020
[7] Korobeinikov, A., A Lyapunov function for leslie – gower predator – prey models, Appl. math. lett., 14, 697-699, (2002) · Zbl 0999.92036
[8] Lakmeche, A.; Arino, O., Nonlinear mathematical model of pulsed therapy of heterogeneous tumor, Nonlinear anal., 2, 455-465, (2001) · Zbl 0982.92016
[9] Lakshmikantham, V.; Bainov, D.D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
[10] Leslie, P.H., Some further notes on the use of matrices in population mathematics, Biometrica, 35, 213-245, (1948) · Zbl 0034.23303
[11] Leslie, P.H.; Gower, J.C., The properties of a stochastic model for the predator – prey type of interaction between two species, Biometrica, 47, 219-234, (1960) · Zbl 0103.12502
[12] Letellier, C.; Aguirré, L.; Maquet, J.; Aziz-Alaoui, M.A., Should all the species of a food chain be counted to investigate the global dynamics, Chaos solitons fractals, 13, 1099-1113, (2002) · Zbl 1004.92039
[13] Letellier, C.; Aziz-Alaoui, M.A., Analysis of the dynamics of a realistic ecological model, Chaos solitons fractals, 13, 95-107, (2002) · Zbl 0977.92029
[14] Liu, X.N.; Chen, L.S., Complex dynamics of Holling type II lotka – volterra predator – prey system with impulsive perturbations on the predator, Chaos solitons fractals, 16, 311-320, (2003) · Zbl 1085.34529
[15] López-Gómez, J.; Ortega, R.; Tineo, A., The periodic predator – prey lotka – volterra model, Adv. diff. equations, 1, 403-423, (1996) · Zbl 0849.34026
[16] Paneyya, J.C., A mathematical model of periodically pulsed chemotherapy: tumor recurrence and metastasis in a competition environment, Bull. math. biol., 58, 425-447, (1996) · Zbl 0859.92014
[17] Pielou, E.C., An introduction to mathematical ecology, (1969), Wiley-Interscience New York · Zbl 0259.92001
[18] Rabinowitz, P.H., Some global results for nonlinear eigenvalue problems, J. funct. anal., 7, 487-513, (1971) · Zbl 0212.16504
[19] Rinaldi, S.; Muratori, S.; Kuznetsov, Y.A., Multiple, attracto, catastrophes, and chaos in seasonally perturbed predator – prey communities, Bull. math. biol., 55, 15-36, (1993) · Zbl 0756.92026
[20] Roberts, M.G.; Kao, R.R., The dynamics of an infectious disease in a population with birth pulse, Math. biosci., 149, 23-36, (1998) · Zbl 0928.92027
[21] Shulgin, B.; Stone, L.; Agur, Z., Theoretical examination of pulse vaccination policy in the SIR epidemic model, Math. comput. model., 31, 4/5, 207-215, (2000) · Zbl 1043.92527
[22] Tang, S.Y.; Chen, L.S., The periodic predator – prey lotka – volterra model with impulsive effect, J. mech. med. biol., 2, 1-30, (2002)
[23] Tang, S.Y.; Chen, L.S., Multiple attractors in stage-structured population models with birth pulses, Bull. math. biol., 65, 479-495, (2003) · Zbl 1334.92371
[24] Upadhyay, R.K.; Rai, V., Why chaos is rarely observed in natural populations, Chaos solitons fractals, 8, 1933-1939, (1997)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.